|gammar master (oh, and a question, too)
Aug 25, 2007
Hi Dr. Bob, I'm always so enlightened to read your responses - but I also get a good chuckle at the occasional soft jab stuck within.
So, regarding ARS - two questions:
1. If someone is experiencing ARS, could the fever be reduced using over-the-counter medications? Or, would those be unresponsive?
2. Suppose an athlete does something super-not-smart and comes down with HIV. During his/her ARS stage, would that be minimal symptoms due to the person's athletic health? In other words, would ARS manifest differently in people of poorer health?
Thanks for your time - and for the amazing work you do for so many. -A
| Response from Dr. Frascino
1. Any fever, regardless of the cause, may respond to usual over-the-counter products, like aspirin, Tylenol, Motrin, etc.
2. ARS is extremely variable from person to person. Being a triathlete or geeky pencil-necked nerd would not cause the symptoms to manifest themselves differently. In other words, both the jock and the 97-pound weakling can have a range of ARS symptom severity.
Finally, why are you asking such hypothetical questions? Stop trying to second guess HIV! If you placed yourself at risk, you need to get tested at the three-month mark, whether or not you have symptoms, whether or not the symptoms responded to medications and whether or not you can bend it like Beckham!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.